Jump to content

Recommended Posts

I have bad akathisia right now, driving me to suicide thoughts.

If you don't know akathisia it is an intense restlessness both physical and mental. Every cell is screaming do something! DO SOMETHING! You twitch, pace, smoke cigarette after cigarette. You do not sleep. Your thoughts run wild. You see the only solution as ending your life. I'm typing this as an alternative to pacing, crying, banging head against wall.

It is a fairly common side effect to neuroleptics and a less common side effect to other psychiatric drugs. I got it from 9 days of 20mg fluoxetine, then they switched to 5mg Citalopram  (a crazy low dose) and I still have it. I have cut this today to 2.5mg after advice from the Surviving Antidepressants board. Also on 2mg diazepam  (a tiny dose) and 60mg propanalol.

Today is the worst it has been.

It's one saving grace is it tends to ease now and again. 

There is no real treatment, in fact doctors tend to assume it is a worsening of your condition and up the dose of your meds, so you can't really get help from the medical community. 

I went on the anti depressants for a mild case of anxiety. I am now extremely ill

Anyone else suffer this hell?

Link to comment
Share on other sites

Every once in a great while I get it, from the seroquel I'm assuming, although not to the degree you're suffering from. 

When I do get it, I take a dose of Benadryl, seems like it helps slow me down a notch. Of course, talk to your pharmacist first for any potential interactions. 

Link to comment
Share on other sites

Fluoxetine has an extremely long half-life, is it entirely out of your system yet? As for akathisia, it says Propanolol is good at 80mg/d, and they also found Mirtazapine 15mg to be useful but this antidepressant causes weight gain. If the problem is this severe, I'd ask for a higher dose of benzodiazepine or switching to a different benzodiazepine called Clonazepam.

Link to comment
Share on other sites

 Share

×
×
  • Create New...